New York, 2012High Wind in New York, December 21, 2012
December 21, 2012 · NWS BUF · 4 events in 2 counties and zones
Windy conditions prevailed across the entire region ahead of an approaching low pressure system. While isolated reports of a tree or wires down were received from parts of the western southern tier and northern Finger Lakes, reports were more numerous across the higher elevations of the Tug Hill plateau east of Lake Ontario.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $45,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Windy conditions prevailed across the entire region ahead of an approaching low pressure system. While isolated reports of a tree or wires down were received from parts of the western southern tier and northern Finger Lakes, reports were more numerous across the higher elevations of the Tug Hill plateau east of Lake Ontario. Emergency management and law enforcement reported trees and wires down in Mannsville, Croghan, Lorraine and Watertown. The area had received several inches of wet snow and the weight of the snow may have contributed to the higher number of reports.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at Dec 20, 11:09 PM EST, 2 hours 6 minutes earlier.
Area forecast discussion, Dec 20, 11:09 PM EST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1109 PM EST THU DEC 20 2012
.SYNOPSIS...
A MAJOR STORM SYSTEM OVER LOWER MICHIGAN WILL EASE ACROSS THE LOWER
GREAT LAKES OVERNIGHT AND FRIDAY...BEFORE SLOWLY MEANDERING ACROSS
NEW ENGLAND AND QUEBEC FRIDAY NIGHT AND SATURDAY. THIS SYSTEM WILL
BRING US A MIX OF MOSTLY RAIN AND SOME WET SNOW THROUGH FRIDAY...
WITH STRONG WINDS ALSO AFFECTING PORTIONS OF OUR AREA. A MORE
SIGNIFICANT ACCUMULATING SNOWFALL IS THEN EXPECTED TO FOLLOW FRIDAY
NIGHT AND SATURDAY AS COLDER AIR AND PLENTIFUL MOISTURE OVERSPREAD
THE AREA BEHIND THE SLOWLY DEPARTING LOW.
&&
.NEAR TERM /THROUGH FRIDAY/...
IN THE NEAR TERM...A MAJOR STORM SYSTEM OVER LOWER MICHIGAN WILL
SLIDE EAST ACROSS LAKE ERIE OVERNIGHT...BEFORE MEANDERING TO THE
UPPER SAINT LAWRENCE VALLEY ON SATURDAY. THIS SYSTEM WILL BRING A
MULTITUDE OF SIGNIFICANT WEATHER IMPACTS TO OUR REGION THROUGH
SATURDAY...WITH THE PRIMARY NEAR TERM CONCERNS COMING IN THE FORM OF
STRONG WINDS...PRECIPITATION...AND ANY POTENTIAL WINTRY PRECIP
ACCUMULATIONS. WE ADDRESS EACH OF THESE BELOW IN MORE DETAIL...
WITH RESPECT TO THE WINDS...A POWERFUL SOUTHEASTERLY LOW LEVEL JET
WILL SURGE NORTHEASTWARD ACROSS THE NORTH COUNTRY OVERNIGHT IN
ADVANCE OF THE MAIN LOW...WITH 925 MB WINDS INCREASING TO 50-60
KTS...AND 850 MB WINDS POSSIBLY CLIMBING TO LEVELS IN EXCESS OF 80
KTS. WHILE THE OVERALL WARM AIR ADVECTION REGIME WILL KEEP THE BULK
OF THESE STRONGER WINDS ABOVE THE SURFACE...SOME OF THESE WILL STILL
BE ABLE TO AT LEAST PARTIALLY MIX DOWN...AND COMBINED WITH AN
INCREASINGLY STRONG LOW LEVEL FLOW WILL LEAD TO ADVISORY OR EVEN
WARNING-LEVEL WINDINESS ACROSS PORTIONS OF OUR AREA INTO EARLY
FRIDAY. AT THIS TIME...THE AFFECTED AREAS LOOK TO BE AS FOLLOWS:
1. INTERIOR SECTIONS OF THE SOUTHERN TIER EASTWARD ACROSS INTERIOR
PORTIONS OF THE FINGER LAKES REGION. IN THIS AREA...THE SHORT TERM
MODEL GUIDANCE HAS BEEN NOTICEABLY INCREASING SURFACE WINDS TO
LEVELS CLOSE TO OR ABOVE LOW-END ADVISORY CRITERIA OVER THE COURSE
OF THE LAST FEW RUNS...WITH WINDS ALOFT ALSO HAVING INCREASED TO THE
POINT WHERE SOME ADVISORY-LEVEL GUSTS OF 50 MPH MAY VERY WELL MANAGE
TO MIX DOWN IN AREAS OF HIGHER TERRAIN...WHERE THE STRONGEST WINDS
WILL BE LOCATED NOT TOO FAR OFF THE DECK. WITH THIS IN MIND AND IN
COLLABORATION WITH WFO BGM...A WIND ADVISORY WAS HOISTED FOR THIS
REGION A BIT EARLIER THIS AFTERNOON. WINDS IN THIS REGION LOOK TO BE
STRONGEST BETWEEN EARLY THIS EVENING AND THE EARLY OVERNIGHT
HOURS...AFTER WHICH THESE SHOULD SLACKEN AS THE LOW LEVEL JET SHIFTS
EASTWARD.
2. THE NORTH COUNTRY...INCLUDING OSWEGO COUNTY. WITH THE LOW LEVEL
JET INTENSIFYING AS IT TRAVERSES OUR AREA...THIS AREA WILL SEE THE
STRONGEST WINDS OF ALL...WITH THE NAM AND GFS SUGGESTING SUSTAINED
SURFACE WINDS IN EXCESS OF 30 KNOTS...AND NAM AND GFS BUFKIT
PROFILES SHOWING THE POTENTIAL FOR ANYWHERE FROM 50-70 KNOTS WORTH
OF WIND ONLY 1 KFT ABOVE GROUND LEVEL. GIVEN SUCH STRONG
WINDS...FEEL THAT GUSTS TO LOW-END WARNING CRITERIA WILL BE LIKELY
EVEN IN SPITE OF THE STRONG WARM AIR ADVECTION PATTERN...WITH THE
STRONGEST WINDS OCCURRING ACROSS THE HIGHER TERRAIN...FAVORED
DOWNSLOPE FLOW AREAS DOWNWIND OF THE TUG HILL IN OSWEGO AND
JEFFERSON COUNTIES...AND IN THE BLACK RIVER VALLEY WHERE STRONG
FUNNELING EFFECTS TYPICALLY DEVELOP IN THIS TYPE OF SITUATION. WITH
THIS IN MIND...A HIGH WIND WARNING WAS ISSUED FOR THIS AREA EARLIER
THIS MORNING...WITH THE STRONGEST WINDS EXPECTED TO OCCUR BETWEEN
LATE THIS EVENING AND EARLY TOMORROW MORNING...BEFORE QUICKLY
DIMINISHING AS THE LOW LEVEL JET SLIDES OFF INTO EASTERN NEW YORK.
IN TERMS OF PRECIP...THE STRONG WARM AIR ADVECTION PATTERN
OUT AHEAD OF THE LOW WILL SPREAD ONE OR MORE ROUNDS OF WIDESPREAD
PRECIPITATION ACROSS OUR AREA OVERNIGHT...WITH PWAT VALUES EXCEEDING
AN INCH (+2/3 STD ABV NORMAL OR >250% OF NORMAL). GIVEN THE VERY
STRONG DYNAMICS (INCL LIFT FROM A 120KT H25 JET) AND EXTENT OF GULF
MOISTURE...RAIN FALL AMOUNTS TONIGHT WILL RANGE FROM A QUARTER INCH
OVER THE FAR WESTERN COUNTIES TO POTENTIALLY MORE THAN THREE
QUARTERS OF AN INCH FROM THE FINGER LAKES EAST. THE 6 HOUR PERIOD OF
WIDESPREAD STEADY RAIN FOR ANY GIVEN AREA WILL THEN GIVE WAY TO A
TEMPORARY LULL IN THE PCPN LATE TONIGHT AND FRIDAY MORNING AS A
PRONOUNCED DRY SLOT WILL SURGE UP ACROSS OUR REGION BEHIND THE MAIN
COLD FRONTAL PASSAGE.
WHILE THERE WILL BE SOME LIGHT NUISANCE PCPN OVER OUR REGION FRIDAY
MORNING AS THE CORE OF THE SYSTEM PASSES OVERHEAD...THE PCPN WILL
INTENSIFY AND BECOME MORE WIDESPREAD FRIDAY AFTERNOON. AT THAT
TIME...WRAP AROUND SYNOPTIC MOISTURE WITHIN THE DEFORMATION ZONE
WILL SUPPORT STEADY MIXED RAIN AND SNOW...WITH JUST SNOW BEING FOUND
ACROSS ELEVATIONS ABV 1000 FT. NEEDLESS TO SAY...12-HOUR POPS FOR
THIS PERIOD WILL BE HIGH-END CATEGORICAL... WITH THE GRIDDED
FORECAST DETAILING A 4-6 HOUR PERIOD OF MUCH LOWER PRECIP CHANCES
ASSOCIATED WITH THE PASSAGE OF THE DRY SLOT.
WITH RESPECT TO PTYPE...TEMPERATURE DATA GLEANED FROM GFS AND NAM
MODEL SOUNDINGS...PLAN VIEWS...AND STATISTICAL GUIDANCE ALL SUGGEST
THAT THE BULK OF THE PRECIP SHOULD FALL IN THE FORM OF RAIN
TONIGHT...WITH A FEW POSSIBLE EXCEPTIONS ACROSS AREAS OF HIGHER
TERRAIN. MORE SPECIFICALLY THESE ARE...
1. INTERIOR PORTIONS OF THE WESTERN SOUTHERN TIER. THESE AREAS COULD
EXPERIENCE ENOUGH INITIAL EVAPORATIONAL COOLING TO POSSIBLY RESULT
IN A BRIEF PERIOD OF LIGHT SNOW/SLEET AND/OR SOME ISOLATED POCKETS
OF FREEZING RAIN AT OR SHORTLY AFTER PRECIP ONSET...BEFORE
PROGRESSIVE WARMING OF THE COLUMN FORCES A CHANGEOVER BACK TO RAIN.
MAINLY RAIN WOULD THEN CONTINUE THROUGH THE TIME OF THE COLD
FRONTAL PASSAGE...AFTER WHICH MODEST COLD AIR ADVECTION SHOULD
RESULT IN ANY LINGERING PRECIP MIXING WITH OR CHANGING BACK TO SNOW
LATER TONIGHT...ESPECIALLY ACROSS THE HIGHER TERRAIN WHERE SOME
LIMITED ACCUMULATIONS OF AN INCH OR LESS WILL BECOME POSSIBLE. ALL
OF THIS SAID...NONE OF THIS POTENTIAL MIXED PRECIP APPEARS AS IF IT
WOULD LAST LONG ENOUGH...OR COVER A LARGE ENOUGH AREA TO WARRANT A
WINTER WEATHER FLAG AT THIS TIME.
2. INTERIOR SECTIONS OF THE NORTH COUNTRY. AS WILL BE THE CASE
ACROSS THE SOUTHERN TIER...EVAPORATIONAL COOLING AT OR SHORTLY AFTER
THE PRECIP ONSET COULD BE ENOUGH TO POSSIBLY RESULT IN A BRIEF
PERIOD OF LIGHT SNOW AND/OR SOME ISOLATED POCKETS OF FREEZING RAIN
AT OR SHORTLY AFTER PRECIP ONSET...WITH SNOW APPEARING TO BE THE
MORE LIKELY OF THE TWO GIVEN MODEL SOUNDINGS FROM BOTH THE GFS AND
NAM. AS A RESULT...THESE AREAS COULD SEE A SLUSHY INCH OF WET SNOW
ACCUMULATION FOR A TIME AROUND OR SHORTLY AFTER MIDNIGHT...BEFORE
WARMING OF THE ATMOSPHERIC COLUMN FORCES A CHANGEOVER BACK TO RAIN.
ONCE WE GET INTO FRIDAY...EXPECT PTYPE TO PRIMARILY IN THE FORM OF A
RAIN/SNOW MIX PRIOR TO THE ARRIVAL OF THE MORE WIDESPREAD WRAPAROUND
MOISTURE/PRECIP GIVEN BOTH MORE LIMITED PRECIP COVERAGE AND MARGINAL
TEMPERATURES BOTH IN THE BOUNDARY LAYER AND ALOFT. THIS SHOULD
RESULT IN A SCENARIO WHERE PRECIP IS ELEVATION-DEPENDENT...WITH RAIN
OR A RAIN/SNOW MIX MORE PREVALENT AT THE LOWER ELEVATIONS...AND WET
SNOW MORE DOMINANT ACROSS THE HIGHER TERRAIN.
ONCE THE AREA OF WRAPAROUND MOISTURE AND LIFT BEGINS ARRIVING IN THE
AFTERNOON IN CONCERT WITH SLIGHTLY COLDER AIR ALOFT...PTYPE SHOULD
BEGIN TO TRANSITION MORE TOWARDS SNOW...WITH THIS TRANSITION PICKING
UP STEAM AS WE NEAR SUNSET.
IN TERMS OF POTENTIAL SNOWFALL ACCUMULATIONS ON FRIDAY...ANY
ACCUMULATION WE DO SEE SHOULD BE RELATIVELY LIGHT IN NATURE GIVEN
BOTH THE RELATIVELY LIMITED QPF SUGGESTED BY THE MODELS AND MARGINAL
BOUNDARY LAYER TEMPS. EXPECT THE LOWER ELEVATIONS TO REMAIN TOO WARM
FOR ANY NOTEWORTHY ACCUMULATION UNTIL POSSIBLY VERY LATE IN THE
DAY...WHILE THE HIGHER TERRAIN OF THE SOUTHERN TIER AND NORTH
COUNTRY POSSIBLY PICKS UP AN INCH OR TWO OF WET SNOW. MORE
SIGNIFICANT ACCUMULATIONS WILL HOLD OFF UNTIL THE FRIDAY NIGHT
PERIOD...WHICH IS DISCUSSED IN DETAIL IN THE SHORT TERM SECTION
BELOW.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
VERY ACTIVE WEATHER WILL CONTINUE INTO THE FIRST HALF OF THE WEEKEND
AS A STRONG AND COMPLEX STORM SYSTEM MOVES ACROSS THE GREAT LAKES
AND NEW ENGLAND.
SYNOPTIC DETAILS...
THE PRIMARY SURFACE LOW WILL MOVE FROM SOUTHERN LOWER MICHIGAN
ACROSS SOUTHERN ONTARIO THROUGH THE FIRST HALF OF FRIDAY. ADDITIONAL
STRONG SHORTWAVE ENERGY DIGGING INTO THE BASE OF THE TROUGH WILL
SPAWN SECONDARY TRIPLE POINT CYCLOGENESIS OVER EASTERN PENNSYLVANIA
BY FRIDAY MORNING. THIS SECONDARY LOW WILL PIVOT NORTHWARD AND MERGE
WITH THE PRIMARY SURFACE LOW. THE RESULTANT SURFACE CYCLONE WILL
CONSOLIDATE OVER THE SAINT LAWRENCE VALLEY FRIDAY EVENING THEN STALL
OVER NORTHERN NEW YORK THROUGH FRIDAY NIGHT BEFORE MOVING SLOWLY
INTO NEW ENGLAND ON SATURDAY.
WITH THIS TRACK...THE STRONGEST DYNAMICS ASSOCIATED WITH THE WARM
CONVEYOR AND TROWAL WILL REMAIN WELL NORTH AND EAST OF THE AREA
ACROSS ONTARIO AND QUEBEC...WHILE THIS AREA WILL DEAL WITH THE MORE
SUBTLE ASCENT ASSOCIATED WITH THE WRAP AROUND COMMA HEAD OF THE
STORM. VERY DEEP WRAP AROUND MOISTURE WILL ARRIVE LATER FRIDAY AND
REMAIN IN PLACE THROUGH THE FIRST HALF OF SATURDAY BEFORE
DIMINISHING FROM WEST TO EAST SATURDAY AFTERNOON AND EVENING. THE
PRIMARY FORCING WILL COME FROM LOW LEVEL CONVERGENCE AND MID LEVEL
DEFORMATION WITHIN THE COMMA HEAD. THIS WILL BE RESPONSIBLE FOR A
LARGE SHIELD OF LIGHT TO MODERATE SNOW. ACROSS THE WESTERN SOUTHERN
TIER WHERE WARNINGS ARE IN EFFECT...THE ADDED BOOST OF UPSLOPE FLOW
FROM WINDS NEARLY PERPENDICULAR TO TERRAIN WILL REALLY INCREASE
SNOWFALL RATES ACROSS HIGHER TERRAIN.
LAKE ENHANCEMENT...
AS FAR AS LAKE ENHANCEMENT POTENTIAL GOES...THERE WILL BE SOME...
BUT LAKE INDUCED INSTABILITY REMAINS RATHER WEAK THROUGH THE EVENT
GIVEN THE MARGINAL COLD AIR INVOLVED...AND FETCH WILL BE SHORT
NORTHWEST. OFF LAKE ERIE...LAKE INDUCED EQUILIBRIUM LEVELS WILL RUN
AROUND 7K FEET FRIDAY NIGHT INTO SATURDAY MORNING...THEN LOWER TO
BELOW 5K FEET BY LATE SATURDAY AS 700MB TEMPS WARM. OFF LAKE ONTARIO
THE INSTABILITY FOLLOWS A SIMILAR PROGRESSION. LAKE ENHANCEMENT WILL
DEFINITELY ADD SOME TO SNOW TOTALS...BUT SYNOPTIC AND UPSLOPE
COMPONENTS ARE STILL THE PRIMARY MECHANISMS IN THIS EVENT.
WINDS...
IN ADDITION TO THE SNOW...AFTER A RELATIVE LULL IN WINDS FRIDAY...
EXPECT WINDS TO INCREASE ONCE AGAIN LATER FRIDAY NIGHT THROUGH ALL
OF SATURDAY. EXPECT SUSTAINED WINDS OF 20-30 MPH ACROSS MUCH OF THE
AREA WITH GUSTS TO 35 MPH. ADD ANOTHER 5-10 MPH TO THOSE NUMBERS
FOR THE IMMEDIATE LAKESHORES. THIS WILL RESULT IN SOME BLOWING AND
DRIFTING SNOW...ESPECIALLY IN OPEN AREAS. THE ONE THING PREVENTING
EVEN MORE BLOWING SNOW ISSUES WILL BE THE MARGINAL TEMPERATURES AND
RELATIVELY DENSE NATURE OF THE EXPECTED SNOW.
PRECIPITATION TYPE...
FRIDAY EVENING SOME RAIN MAY STILL BE MIXING IN...ESPECIALLY NEAR
THE LAKESHORES. EXPECT A TRANSITION TO ALL SNOW EVEN AT LOWER
ELEVATIONS BY LATE EVENING...WITH JUST SNOW FROM THAT POINT FORWARD.
HEADLINE AND ACCUMULATION DETAILS...
THE WINTER STORM WATCH FOR THE WESTERN SOUTHERN TIER COUNTIES AND
SOUTHERN ERIE/WYOMING COUNTIES HAS BEEN UPGRADED TO A WINTER STORM
WARNING. EXPECT STORM TOTALS TO REACH THE 8-14 INCH RANGE ACROSS
UPSLOPE AREAS FROM THE BOSTON HILLS AND HIGHER TERRAIN OF WYOMING
COUNTY SOUTHWARD INTO THE CHAUTAUQUA RIDGE. IT SHOULD BE NOTED THAT
ALONG THE LAKESHORE OF SOUTHERN ERIE AND CHAUTAUQUA COUNTIES
SNOWFALL WILL BE DRAMATICALLY LESS. WINTER WEATHER ADVISORIES HAVE
BEEN ISSUED FOR THE REST OF THE AREA. EXPECT TOTALS GENERALLY IN THE
3-6 INCH RANGE...WITH THE LOWEST SNOWFALL ALONG THE IMMEDIATE
LAKESHORES DUE TO VERY MARGINAL SURFACE TEMPERATURES...AND THE
HIGHER END OF THAT RANGE INLAND ACROSS THE SLIGHTLY HIGHER TERRAIN.
THERE MAY BE SOME LOCALLY HIGHER AMOUNTS AS WELL ACROSS HIGHER
TERRAIN SUCH AS THE BRISTOL HILLS AND TUG HILL PLATEAU.
SATURDAY EVENING SNOW WILL HAVE ALREADY TAPERED OFF ACROSS WESTERN
NY. SOME LINGERING LIGHT SNOW EAST OF LAKE ONTARIO MAY PRODUCE AN
EXTRA INCH OR TWO OF ACCUMULATION THROUGH THE FIRST HALF OF THE
NIGHT ESPECIALLY ACROSS HIGHER TERRAIN. WITH THE WARMING AT 700MB
OVERNIGHT LAKE INSTABILITY WILL BE MINIMAL...WITH JUST A FEW LIGHT
SNOW SHOWERS EXPECTED SOUTHEAST OF THE LAKES.
ON SUNDAY A WEAK SECONDARY SHORTWAVE AND SURFACE REFLECTION WILL
DROP SOUTHEAST THROUGH THE GREAT LAKES. THIS MAY PRODUCE A FEW VERY
LIGHT SNOW SHOWERS. LAKE INSTABILITY BEGINS TO IMPROVE A LITTLE
LATER IN THE DAY...ALTHOUGH MOISTURE IS STILL LIMITED. THIS MAY
PRODUCE A LITTLE BETTER CHANCE OF SNOW EAST OF THE LAKES.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
ON MONDAY SURFACE HIGH PRESSURE WILL BUILD ACROSS THE LOWER LAKES.
THIS WILL BRING A RETURN TO DRY WEATHER FOR MOST OF THE
AREA...ALTHOUGH A WNW FLOW OF COLD AIR ACROSS LAKE ONTARIO MAY ALLOW
A FEW LIGHT SNOW SHOWERS TO PERSIST SOUTHEAST OF THE LAKE.
BY CHRISTMAS DAY A WEAK MID LEVEL SHORTWAVE AND SURFACE REFLECTION
WILL RIPPLE THROUGH THE GREAT LAKES AND OHIO VALLEY. THE ECMWF
REMAINS DEEPER WITH BOTH THE SURFACE LOW AND MID LEVEL SHORTWAVE...
ALLOWING SOMEWHAT MILDER AIR TO PUSH NORTHWARD INTO WESTERN AND
CENTRAL NY. FOR NOW WE HAVE SIDED WITH THE WEAKER GFS SCENARIO...
WHICH WOULD KEEP TEMPERATURES SEASONABLE WITH A CHANCE OF A LITTLE
LIGHT SNOW.
CHRISTMAS NIGHT AND WEDNESDAY MORNING HIGH PRESSURE BUILDS INTO
SOUTHEAST CANADA AND PROVIDES ANOTHER PERIOD OF MAINLY DRY WEATHER
WITH SEASONABLE TEMPERATURES.
BY LATER WEDNESDAY INTO THURSDAY BOTH THE GFS AND ECMWF FORECAST
ANOTHER SIGNIFICANT WINTER STORM FOR THE NORTHEAST QUARTER OF THE
NATION. MODEL GUIDANCE HAS NOT BEEN CONSISTENT WITH THIS...IN FACT
THE 06Z GFS HAD COMPLETELY LOST IT FROM EARLIER RUNS. BOTH 12Z RUNS
OF THE GFS AND ECMWF HAVE THE STORM...AND TRACK IT TO OUR SOUTHEAST
WITH THE TYPICAL TIMING AND DETAIL DIFFERENCES. IF THE CURRENT MODEL
RUNS TO VERIFY...THIS WOULD BE A SIGNIFICANT SNOW EVENT. IT IS STILL
7 DAYS AWAY HOWEVER...AND THE FORECAST LOW TRACK IS NOT FAVORED BY
STORM TRACK CLIMATOLOGY. GIVEN THE INHERENT UNCERTAINTIES AT THIS
TIME RANGE...WILL JUST USE CHANCE POPS FOR NOW.
&&
.AVIATION /04Z FRIDAY THROUGH TUESDAY/...
A DEEP WINTER STORM OVER LOWER MICHIGAN AT 04Z WILL SLOWLY MOVE TO
WESTERN LAKE ERIE BY DAYBREAK WHILE A LARGE AREA OF RAIN WILL LIFT
ACROSS ALL OF WESTERN AND NORTH CENTRAL NEW YORK. VFR CONDITIONS
WILL GRADUALLY GIVE WAY TO MVFR CIGS DURING THE COURSE OF THE
OVERNIGHT. THE EXCEPTION WILL BE OVER THE WESTERN SOUTHERN TIER
WHERE MVFR CIGS WILL LOWER TO IFR. THE STEADY RAIN OVER THE WESTERN
COUNTIES WILL TAPER OFF TO DRIZZLE AND LESS WIDESPREAD SHOWERS
DURING THE WEE HOURS OF THE MORNING.
THE MAIN CONCERN FOR THE OVERNIGHT THOUGH WILL BE THE STRONG WINDS.
SFC WINDS EAST OF LAKE ONTARIO WILL GUST TO NEAR 30 KNOTS AT
TIMES...BUT WINDS ALOFT AT ABOUT 2K FT WILL AVERAGE 50 TO 65 KNOTS.
THIS WILL RESULT IN LOW LEVEL WIND SHEAR.
ON FRIDAY...WHILE LIGHT RAIN OR WET SNOW SHOWERS WILL BE FOUND
ACROSS ALL OF THE REGION...SOME LEFTOVER STEADY RAIN WILL STILL BE
FOUND EAST OF LK ONTARIO. THIS PCPN WILL BE ACCOMPANIED BY IFR TO
MVFR CIGS EARLY ON...WITH IFR TO LIFR CIGS EXPECTED AS THE AFTERNOON
PROGRESSES. ALSO...THE MIXED RAIN AND SNOW SHOWERS OVER THE WESTERN
COUNTIES WILL CHANGE TO ALL SNOW FOR THE AFTERNOON. THIS WILL
FURTHER HELP TO REDUCE VSBYS.
OUTLOOK...
FRIDAY NIGHT AND SATURDAY...WIDESPREAD IFR IN SNOW...AND AREAS OF
LAKE ENHANCED SNOW SOUTHEAST OF THE LAKES.
SUNDAY...LAKE EFFECT SNOW SHOWERS POSSIBLE WITH MVFR FLIGHT
CONDITIONS. LAKE EFFECT SNOW MOST LIKELY SE OF LAKE ONTARIO.
MONDAY...MAINLY VFR WITH CHANCE OF LINGERING LAKE EFFECT SNOW
SHOWERS SE OF LAKE ONTARIO EARLY.
CHRISTMAS...MVFR/VFR WITH A CHC OF RAIN/SNOW.
&&
.MARINE...
A MAJOR STORM SYSTEM OVER LOWER MICHIGAN WILL EASE ACROSS LAKE ERIE
OVERNIGHT AND LAKE ONTARIO ON FRIDAY BEFORE SLOWLY MEANDERING ACROSS
NEW ENGLAND AND QUEBEC FRIDAY NIGHT AND SATURDAY. THIS SYSTEM WILL
BRING ANOTHER PERIOD OF STRONGER WINDS AND HIGHER WAVES WITH
CONDITIONS EXPECTED TO REACH HIGH-END ADVISORY OR LOW-END GALE FORCE
LEVELS TONIGHT AND EARLY FRIDAY. ACCORDINGLY...SMALL CRAFT
ADVISORIES AND GALE WARNINGS ARE IN EFFECT AS OUTLINED BELOW.
AFTER A RELATIVE LULL FOR MUCH OF FRIDAY...A STRONGER NORTHWESTERLY
FLOW OF COLDER AIR WILL OVERSPREAD THE LAKES ON THE BACKSIDE OF THE
STORM SYSTEM LATER FRIDAY AND SATURDAY...LIKELY BRINGING ANOTHER
PERIOD OF HIGH-END ADVISORY TO LOW-END GALE CONDITIONS. GALE FORCE
WINDS WILL BE MOST LIKELY ON LAKE ONTARIO...FOR WHICH A GALE WATCH
HAS BEEN PUT INTO PLACE.
&&
.CLIMATE...
DAILY SNOW THUS FAR IN ROCHESTER HAS BEEN ON THE ORDER OF A HALF
INCH OR LESS FOR THIS WINTER SEASON. ACCUMULATING SNOW IS NOT IN
THE FORECAST FOR ROCHESTER FOR THURSDAY...THOUGH FRIDAY THE
FORECAST DOES HAVE SNOWFALL ACCUMULATION. FRIDAY WOULD TIE FOR THE
DATE WITH THE LATEST FIRST INCH OR MORE SNOWFALL...WHILE SATURDAY
AND ONWARD WOULD SET A NEW RECORD. BELOW ARE THE LATEST
OCCURRENCES OF THE DAILY FIRST INCH OR MORE SNOWFALL IN
ROCHESTER'S RECORDED HISTORY. SNOWFALL RECORDS GO BACK TO 1884.
RANK LATEST DATE OF ONE INCH OR MORE SNOWFALL IN ROCHESTER
1 DECEMBER 21 1939
2 DECEMBER 19 1927
3 DECEMBER 17 1998
4 DECEMBER 16 1979
5 DECEMBER 15 1948
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WINTER STORM WARNING FROM 11 AM FRIDAY TO 4 PM EST SATURDAY
FOR NYZ012-019>021-085.
HIGH WIND WARNING UNTIL NOON EST FRIDAY FOR NYZ006>008.
WINTER WEATHER ADVISORY FROM 9 PM FRIDAY TO 11 PM EST SATURDAY
FOR NYZ006>008.
WINTER WEATHER ADVISORY FROM 7 PM FRIDAY TO 7 PM EST SATURDAY
FOR NYZ003>005-013-014.
WINTER WEATHER ADVISORY FROM 4 PM FRIDAY TO 4 PM EST SATURDAY
FOR NYZ001-002-010-011.
WIND ADVISORY UNTIL 5 AM EST FRIDAY FOR NYZ012>014-020-021.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 AM EST FRIDAY FOR LEZ040-041.
GALE WARNING FROM 1 AM TO 4 PM EST SATURDAY FOR LEZ040-041.
SMALL CRAFT ADVISORY UNTIL 4 AM EST FRIDAY FOR LEZ020.
SMALL CRAFT ADVISORY UNTIL 10 AM EST FRIDAY FOR
LOZ044-045.
SMALL CRAFT ADVISORY UNTIL 4 AM EST FRIDAY FOR LOZ042-043.
GALE WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY EVENING
FOR LOZ042>045-062>065.
&&
SYNOPSIS...JJR/RSH
NEAR TERM...JJR/RSH
SHORT TERM...HITCHCOCK
LONG TERM...HITCHCOCK
AVIATION...RSH
MARINE...JJR/RSH
CLIMATE...THOMASHazardous weather outlook, Dec 20, 10:48 PM EST, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
1048 PM EST THU DEC 20 2012
NYZ006>008-212300-
OSWEGO-JEFFERSON-LEWIS-
1048 PM EST THU DEC 20 2012
...HIGH WIND WARNING IN EFFECT UNTIL NOON EST FRIDAY...
...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM FRIDAY TO 11 PM EST
SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
WINTER WEATHER ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
NYZ003>005-212300-
MONROE-WAYNE-NORTHERN CAYUGA-
1048 PM EST THU DEC 20 2012
...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM FRIDAY TO 7 PM EST
SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.
.DAY ONE...TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
NYZ001-002-010-011-212300-
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-
1048 PM EST THU DEC 20 2012
...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM FRIDAY TO 4 PM EST
SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.
.DAY ONE...TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
NYZ012-020-021-212300-
WYOMING-CATTARAUGUS-ALLEGANY-
1048 PM EST THU DEC 20 2012
...WIND ADVISORY IN EFFECT UNTIL 5 AM EST FRIDAY...
...WINTER STORM WARNING IN EFFECT FROM 11 AM FRIDAY TO 4 PM EST
SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
NYZ019-085-212300-
CHAUTAUQUA-SOUTHERN ERIE-
1048 PM EST THU DEC 20 2012
...WINTER STORM WARNING IN EFFECT FROM 11 AM FRIDAY TO 4 PM EST
SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.
.DAY ONE...TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
NYZ013-014-212300-
LIVINGSTON-ONTARIO-
1048 PM EST THU DEC 20 2012
...WIND ADVISORY IN EFFECT UNTIL 5 AM EST FRIDAY...
...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM FRIDAY TO 7 PM EST
SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
LEZ020-LOZ030-SLZ022-024-212300-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
1048 PM EST THU DEC 20 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.
.DAY ONE...TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
LEZ040-041-212300-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
1048 PM EST THU DEC 20 2012
...GALE WARNING IN EFFECT FROM 1 AM TO 4 PM EST SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.
.DAY ONE...TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
LOZ042>045-062>065-212300-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
1048 PM EST THU DEC 20 2012
...GALE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO.
.DAY ONE...TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
RSH
In the hours before
Special weather statement, Dec 20, 10:13 PM EST, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1013 PM EST THU DEC 20 2012
NYZ007-008-210530-
JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE
1013 PM EST THU DEC 20 2012
...MIXED PRECIPITATION INTO THE EARLY MORNING HOURS...
STEADY MIXED PRECIPITATION...FEATURING RAIN AND SLEET...WILL BE
FOUND ACROSS THE NORTH COUNTRY THROUGH 1 AM. THE PRECIPITATION
SHOULD BECOME ALL RAIN AS THE OVERNIGHT HOURS PROGRESS. SLEET
ACCUMULATIONS SHOULD BE UNDER A HALF INCH WITH NEAR SURFACE
TEMPERATURES IN THE LOW TO MID 30S.
THE MIXED PRECIPITATION WILL BE ACCOMPANIED BY STRENGTHENING
WINDS. WINDS GUSTING TO 35 MPH AT 10 PM WILL INCREASE TO 50 MPH
GUSTS OVERNIGHT. THIS COULD RESULT IN SOME PROPERTY DAMAGE...
ESPECIALLY OVER THE TUG HILL AND IN THE BLACK RIVER VALLEY.
RSH
High Wind, Lewis
- When
- December 21, 1:15 AM EST to 5:30 AM EST
- Where
- Lewis forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 43.785, -75.449 (the zone’s center; the record gives no point)
Law enforcement reported trees down in Croghan.
High Wind, Jefferson
- When
- December 21, 2:00 AM EST to 5:30 AM EST
- Where
- Jefferson forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 43.999, -76.052 (the zone’s center; the record gives no point)
Emergency management reported trees down in Mannsville.
High Wind, Jefferson
- When
- December 21, 2:00 AM EST to 5:30 AM EST
- Where
- Jefferson forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 43.999, -76.052 (the zone’s center; the record gives no point)
Emergency management reported trees down in Lorraine.
High Wind, Jefferson
- When
- December 21, 2:15 AM EST to 5:30 AM EST
- Where
- Jefferson forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 43.999, -76.052 (the zone’s center; the record gives no point)
Emergency management reported trees and wires down in Watertown.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and High Wind in Vermont, December 21 to 23, 20122 deaths · $355,000 · 63 kt wind · 11 events
- Tornado and Flash Flooding in California, December 21 to 23, 20121 death · 2 injured · $3.4 million · EF0 · 37 events
- Winter Storm and Avalanche in California, December 21 to 24, 20121 death · 4 events
- High Surf in Puerto Rico, December 21 to 25, 20121 death · 1 event
- Coastal Flood in Maryland, December 21, 2012$300,000 · 2 events
- Winter Storm in Pennsylvania, December 21 to 22, 2012$250,000 · 2 events
- Winter Storm in Ohio, December 21 to 22, 2012$150,000 · 2 events
- Coastal Flood in Virginia, December 21, 2012$150,000 · 1 event
- Flooding and Coastal Flood in New Jersey, December 21 to 23, 2012$30,000 · 56 kt wind · 34 events
- High Wind in New York, December 21, 2012$100,000 · 53 kt wind · 2 events
- Winter Storm and Dense Fog in California, December 21 to 27, 2012$60,000 · 8 events
- Winter Storm in New York, December 21 to 22, 2012$51,000 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 426108, 426111, 426112, 426113.